Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 4, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 9, 2015, 11:20 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 11:20 PM EST (04:20 UTC)
- Expired
- Jan 10, 2015, 11:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
561 WHUS72 KKEY 100420 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1120 PM EST FRI JAN 9 2015 GMZ033-034-054-055-074-075-101000- /O.NEW.KKEY.SC.Y.0004.150110T0420Z-150110T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1120 PM EST FRI JAN 9 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WESTERN STRAITS OF FLORIDA...GULF WATERS BEYOND FIVE FATHOMS...AND THE GULF OF MEXICO INCLUDING THE DRY TORTUGAS. * WINDS AND WAVES...NORTH-NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE AFFECTED COASTAL WATERS. SEAS WILL BUILD TO 7 FEET ACROSS THE DEEPER SOUTHEASTERN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
1 follow-up statement
305 WHUS72 KKEY 100930 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 430 AM EST SAT JAN 10 2015 GMZ035-044-052-053-072-073-101600- /O.EXB.KKEY.SC.Y.0004.000000T0000Z-150110T1600Z/ GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 430 AM EST SAT JAN 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE EASTERN STRAITS OF FLORIDA...HAWK CHANNEL WEST OF THE SEVEN MILE BRIDGE...AND THE GULF OF MEXICO INSIDE FIVE FATHOMS. * WINDS AND WAVES...NORTH-NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE AFFECTED COASTAL WATERS. SEAS WILL BUILD TO 7 FEET ACROSS THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033-034-054-055-074-075-101600- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-150110T1600Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 430 AM EST SAT JAN 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...NORTH-NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE AFFECTED COASTAL WATERS. SEAS AS HIGHS AS 7 FEET WILL BE FOUND ACROSS THE DEEPER SOUTHEASTERN GULF WATERS AND THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 9:25 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 9, 9:25 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 925 PM EST FRI JAN 9 2015 .DISCUSSION... .CURRENTLY... KBYX DETECTS ISOLATED SHOWERS OVER THE WESTERN PORTION OF THE FLORIDA STRAITS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE VARIABLY CLOUDY. WINDS OVER LAND ARE NORTH TO NORTHEAST AT 10 TO 15 MPH. C-MAN WINDS...ON AVERAGE...ARE NORTHEAST AT 10 TO 15 KNOTS. TEMPERATURES RANGE FROM THE UPPER 60S IN RAIN COOLED AREAS TO THE LOWER 70S ELSEWHERE. .SHORT TERM (OVERNIGHT)... IN THE LOW LEVELS OF THE ATMOSPHERE...A LARGE AREA OF HIGH PRESSURE WILL BUILD SOUTHEASTWARD OVER THE FLORIDA PENINSULA OVERNIGHT. IN THE MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE FLORIDA STRAITS TONIGHT. IN THE UPPER LEVELS OF THE ATMOSPHERE...A BROAD TROUGH OF LOW PRESSURE WILL BE LOCATED OVER THE SOUTHEASTERN UNITED STATES OVERNIGHT. THE 00Z KKEY SOUNDING IS MARGINALLY UNSTABLE AND VERY MOIST FOR THIS TIME OF YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST UNDER ONE AND THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE WILL DECREASE OVERNIGHT. BY SUNRISE SATURDAY...PWAT VALUES SHOULD BE JUST ABOVE ONE AND ONE HALF OF AN INCH...WHICH IS STILL GREATER THAN THE 75TH PERCENTILE FOR THE FIRST HALF OF JANUARY. DESPITE ABUNDANT ATMOSPHERIC MOISTURE AND ADEQUATE INSTABILITY IN PLACE FOR CONVECTION...RAIN CHANCES TONIGHT FOR THE FLORIDA KEYS WILL BE KEPT BELOW ALL NUMERICAL MODEL OUTPUT STATISTICS DUE TO LACK OF AN APPARENT CONVECTIVE TRIGGER. && .MARINE... SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF THE GULF OF MEXICO AND WESTERN PORTIONS OF HAWK CHANNEL AND THE FLORIDA STRAITS OVERNIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO...FLORIDA BAY...AND HAWK CHANNEL SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SUNDAY NIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND MARATHON TERMINALS THROUGH SATURDAY MORNING. VFR CEILINGS FROM 3000 TO 6000 FEET ARE PROBABLE OVERNIGHT...BECOMING SCATTERED AFTER DAYBREAK. AN OCCASIONAL SHORT LIVED MVFR CEILING IS POSSIBLE DURING THE OVERNIGHT HOURS...BUT THE POSSIBILITY AND DURATION IS NOT SUFFICIENT TO WARRANT INCLUSION IN THE TERMINAL FORECASTS. SURFACE WINDS WILL BE MAINLY FROM THE NORTHEAST NEAR 10 KNOTS. && .CLIMATE... ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1951...THE LOW TEMPERATURE IN KEY WEST WAS 47 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON JANUARY 9TH...A RECORD WHICH STILL STANDS 64 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS AVIATION/NOWCASTS....................AD VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 9, 10:20 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EST FRI JAN 9 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-101100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1020 PM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...OVERNIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO...FLORIDA BAY...AND HAWK CHANNEL SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SUNDAY NIGHT. ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN SUNDAY NIGHT AND MONDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY NIGHT THROUGH WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:06 PM EST | Small Craft Advisory | KEY | 22 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.